MAUDE Adverse Event Report: UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Device is an instrument and is not implanted/explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.(b)(6).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follow: it was reported that the patient underwent surgery for femur trochanteric fracture on (b)(6) 2017.After the surgeon pushed the cable passing tube through the tube of cerclage passer, he tried to pass a cable 1.7mm.However, it didn¿t pass through so he extracted it.Then he found out that the cable passing tube was bent.When the surgeon used another cable passing tube, the cable didn¿t pass as well.Eventually he managed to pass the cable but when he removed the cable passing tube (the second one), it was bent as well.Additionally, the cerclage passer tips were slightly deformed.The procedure was completed successfully.The surgery was extended for thirty (30) minutes.Patient outcome was not reported.Concomitant device: cable (part# unknown, lot# unknown, quantity 1).This report is for one (1) cerclage passer, dividable forceps, small.This is report 1 of 2 for com-(b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed on part # 03.221.010, lot # 8815465: manufacturing location: (b)(4), manufacturing date: 09.Mai.2014: no non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A manufacturing investigation was performed for part # 03.221.010, lot # 8815465: as received condition of the device: decontaminated, bent / defect.Device was produced and assembled at synthes instruments: (b)(4) in the time frame from jan 2014 to may 2014.Right bracket (sleeve) of the instrument is lightly deformed and bent.Furthermore the wear of sign and deformations are visible on the right bracket and on the top of the right bracket.This dysfunction has occurred probably due to improper handling by the customer.Device has been assembled according to the work orde and 100% inspected (functionality and visual check) according to inspection sheet.Root cause could not be determined.No manufacturing related issue was identified during the internal investigation and/or confirmed, therefore review to the specific prm and prm line is not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
UMKIRCH
im kirchenhurstle 4
umkirch b. freiburg PA D-792 24
GM  D-79224
MDR Report Key6482747
Report Number2520274-2017-11255
Device Sequence Number1053472
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092(10)8546067
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number03.221.010
Device Lot Number8815465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date05/02/2017
06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1